It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Birth Control Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-12-2007, 06:16 PM   #1
Newbie
(female)
 
Join Date: Apr 2007
Location: united states
Posts: 1
nivea17 HB User
9 months on depo provera, I have gained 57 pounds!!!!

I'm 17 years old, I've been on the shot for 9 months, I haven't gotten the shot in THREE months, i'm gaining weight like CRAZY still its flipping me out it WONT stop its not even a pound here and a pound there i'll just wake up and there will be THREE pounds or more and i'm like I just weighed myself 2 days ago how the HELL did that happen. I just dont know what to do. My eating habbits are no where near bad enough to be gaining weight like this, i have some occasional junk food but i work and workout so i should NOT be gaining weight like this, i drink water, no soda, i dont eat late at night, i am at a loss.

 
Old 04-12-2007, 09:45 PM   #2
Senior Veteran
(female)
 
Join Date: Jul 2004
Location: Chicago, IL
Posts: 1,197
barton93 HB User
Re: 9 months on depo provera, I have gained 57 pounds!!!!

Quote:
Originally Posted by nivea17 View Post
I'm 17 years old, I've been on the shot for 9 months, I haven't gotten the shot in THREE months, i'm gaining weight like CRAZY still its flipping me out it WONT stop its not even a pound here and a pound there i'll just wake up and there will be THREE pounds or more and i'm like I just weighed myself 2 days ago how the HELL did that happen. I just dont know what to do. My eating habbits are no where near bad enough to be gaining weight like this, i have some occasional junk food but i work and workout so i should NOT be gaining weight like this, i drink water, no soda, i dont eat late at night, i am at a loss.
I was on Depo for 2 years, and I gained 50 lbs within the first 6 months of being on it. Depo is known for causing excessive weight gain in many women. I was at a healthy weight prior to Depo. I was healthy in general prior to Depo. Now, there is nothing really healthy about me.....weight or otherwise!

 
Sponsors Lightbulb
   
Old 04-13-2007, 05:23 AM   #3
Veteran
(female)
 
Join Date: Feb 2006
Location: IL
Posts: 359
willo1980 HB User
Re: 9 months on depo provera, I have gained 57 pounds!!!!

I was on Depo for 3 months and gained 10 pounds! I've been struggling to get it off since Feb of last year!! My sister, on the other hand, has been on depo for over a year and put on an initial 5 lbs and haven't gained anything since!!

 
Old 04-13-2007, 06:56 AM   #4
Member
(female)
 
Join Date: Apr 2007
Location: Puyallup, Wa, USA
Posts: 94
jessparm HB User
Re: 9 months on depo provera, I have gained 57 pounds!!!!

I was on it for ten plus years, starting at 14 or 15. I was told the side effects could be a wide range of things. I did gain weight, but it wasn't as severe as you are experiencing. I think it is good you try something else. My doc told me that when I switched to the pill, to try and regulate my hormonse, that any weight I gained would come off. I gained about thirty pounds in ten years. But remember, it takes awhile for the depo to get out of your system, 6-12 months. Drink water and eats fruits and veggies, especially the ones that are green and help to cleanse your system. I drank red raspberry leaf tea to help detoxify my system and repair the uterine lining. I swear by the stuff.

 
Old 04-13-2007, 04:59 PM   #5
Senior Member
(female)
 
Join Date: Mar 2007
Location: Florida
Posts: 224
Bluesy HB User
Re: 9 months on depo provera, I have gained 57 pounds!!!!

I've gained weight as well! The only thing you can do to stop it is switch birth control. See you doctor and get taken off of it as soon as possible so you don't keep gaining. (Personal Experience)

 
Old 04-13-2007, 08:19 PM   #6
Junior Member
(male)
 
Join Date: Jun 2006
Location: U.S.
Posts: 19
Ivyslush HB User
Wink Re: 9 months on depo provera, I have gained 57 pounds!!!!

I was on the shot for two years and gained 63 pounds, yeah, i should have got off a long time before i did. I am now on yazz and its great. It has a low dose of hormones and keeps water weight down, this helps in bloating and sensitive breasts.

 
Old 04-18-2007, 09:23 AM   #7
Newbie
(female)
 
Join Date: Apr 2007
Location: Austin, TX
Posts: 4
kdes336 HB User
Re: 9 months on depo provera, I have gained 57 pounds!!!!

I was on Depo for one year and that is all I could take. In that year, I gained almost 20 pounds and I was also extremely moody and emotional. I once started crying because I wanted a sandwich and we didn't have any bread. I went off Depo and onto Yasmin. It took about 5-6 months for my hormone levels to even out again, but after that happened, I started losing the weight even though I wasn't eating any less or exercising any more. In my opinion, Depo is one of the worst birth control options out there, which is really a shame because it's so damn convenient.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:37 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!